There’s no clear way to get rid of them, but if you’re decreasing your dose of a medication, do it slowly and over a longer period of time and that may help you avoid brain shakes altogether. I also have the triggers you have when you move your eyes in the way you described. I.have been speaking to everyone I can who has ever had to deal with these and have never heard of ANYONE having them after around the 2.5-3 month mark (after stopping the meds). Brain zaps caused by anxiety and chronic stress typical last for a brief moment or two, and occur occasionally and not frequently. My doctor also did a full neuro exam on me, finding nothing obviously wrong, no weakness, no abnormal responses. I don't understand why I'm getting this, when everything I'm reading has to do with zaps on withdrawal. Brain shakes are sensations that people sometimes feel when they stop taking certain medications, especially antidepressants. Persistent anesthesia, or paresthesia, can be the result of a variety of factors. Since the majority of stress comes from behavior (the ways we think and act), addressing the core reasons for anxiety disorder can reduce and eliminate the unhealthy stress that often leads to hyperstimulation and symptoms, such as brain zaps. My doctor said she hasn't heard of this before, and has been prescribing venlafaxine for a long time. It is always your choice as to whether you want to receive information from us. Occipital Neuralgia Some people say they experience momentary dizziness or lightheadedness with the brain zap, which can linger after the brain zap has stopped. Brain zaps caused by anxiety, stress or medication can feel like a sudden buzz, shake, shiver, tremor, or electrical shock feeling in the head. It doesn't hurt. Some people are quite shaken by the brain zap, which leaves them anxious and concerned about having another one, or another brain zap that is far more serious and lasting. And unlike the rest of the population who gets these, when I decided enough was enough and started to taper off of them only then did the brain zaps decrease. Premium Questions. St. Michael's Hospital. It feels as if your head or brain has been suddenly jolted by an electric shock or electrical charge. Brain zaps can come out of nowhere or can precede, accompany, or follow an episode of anxiety or high stress. Chronic stress and its effects on the body are a common cause of brain zaps and head zaps. The halo effect is a psychology term that describes giving positive attributes to a person based on a first impression, whether or not they deserve…, Learning how to control anger is an important skill that may save your sanity and your relationships. feel like I am getting weaker every day. I hope that you are ok and that the zaps got better. Our website services, content, and products are for informational purposes only. been going on for almost 2 years, been to u of m and other neur docs. I've found a neurologist who seems to believe me and has given me a prescription for gabapentin to use to kill the zaps while I reduce my xanax use to zero over a period of 8 weeks. “A Case of Amelioration of Venlafaxine-Discontinuation‘ Brain Shivers’ With Atomoxetine. 8. 2008. 206186, Brexit contingency plans for epilepsy medication, a ‘rising’ feeling in the stomach (like the feeling you get on a fairground ride where you 'leave your tummy at the top'), deja vu (feeling like you've 'been here before'), a strange feeling like a ‘wave’ going through the head. I still have the shocks after stopping paxil more than 20 years ago. Myoclonic means ‘muscle jerk’. A massive electric sensation that shot from my brain stem through my body and "out" my finger and toe tips. A tingling sensation is a common part of migraine auras. It is the times I just seem to go on and on and i don't know why i say an addition sentence at times, they are embarrassing because its like an uncontrollable frenzy. As I started looking at the person i was before paxil i realized i had developed a talkativeness that was actually becoming obvious in my monthly reviews at work. Steroid shots and nerve blocks. The way you describe you zaps are EXACTLY how I'd explain mine. I took MDMA for NYE and the brain zaps are getting more and more frequent as time passes.